FightAcne.com: What should readers take away from your report?
Response: Clinicians should counsel transgender and gender minority patients who are initiating hormone therapy with testosterone that there is a significant risk of developing acne. This risk may be highest among younger patients (those <21 years of age). This patient population may be particularly susceptible to the psychological effects of acne, such as depression. Early coordination of care with dermatologists is needed for many of these patients to ensure that their acne is adequately treated.
FightAcne.com: What recommendations do you have for future research as a result of this work?
Response: Future studies are needed to determine the safest and most effective treatment options for acne among transgender and gender minority patients taking testosterone.
I have no disclosures or conflicts of interest.
Thoreson N, Park JA, Grasso C, et al. Incidence and Factors Associated With Acne Among Transgender Patients Receiving Masculinizing Hormone Therapy. JAMA Dermatol. Published online January 20, 2021. doi:10.1001/jamadermatol.2020.5347
The information on FightAcne.com is provided for educational purposes only, and is in no way intended to diagnose, cure, or endorse treat any medical or other condition. Always seek the advice of your physician or other qualified health and ask your doctor any questions you may have regarding a medical condition. In addition to all other limitations and disclaimers in this agreement, service provider and its third party providers disclaim any liability or loss in connection with the content provided on this website.